Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Diagnosed with partial HELLP syndrome. Quadrant pain increases after alcohol. Any relief?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 557 Questions
I am a 36 yr old white female weigh 12 st exactly height 5ft 2 inches, overweight in short and have been suffering on as nd off for the past 5 yrs with upper right quadrant pain, now under right shoulder blade had LFT taken during flare ups all was ok, had US on gallbladder 2 yrs ago that showed nothing. I don't smoke or drink, fatty foods make its worse, and if I attempt to drink alcohol. I had my daughter 5 yrs ago, and my alt was 1078 I had her delivery by emergency c section and my stomach has never been right since. The doctor told me it was partial HELLP syndrome, but I'm beginning to wonder if its more like AIH. I have fatty brown dark stools constantly, no blood, no jaundice but constant pain and fatigue. No hcv etc all clean lifestyle.
Posted Sat, 23 Mar 2013 in Abdominal Pain
Answered by Dr. Ganesh Sanap 53 minutes later
Hi welcome and thanks for writing in.
From the past history and laboratory values it looks like partial HELLP. Upper right dull pain may be associated with it. However pain radiating to right shoulder is sign pancreatitis.
As your symptoms are quite different and increases after alcohol there is possibility of other associated pancreatic or liver pathology
I will suggest please consult a board certified surgeon again for thorough clinical examination . Few investigations like Ultrasonography of abdomen may be needed.

Hope I have answered your query. If you have further concern ,please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor